MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL
Model Number G25637
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report due to a pinhole in the balloon material.The device returned with the balloon fully deflated and the tip of the stylet slightly kinked.During functional testing a cook dilation syringe (ds-60cc-s) from our shelf stock was filled with water and attached to the inflation port.During inflation, water was noted coming from a pinhole in the proximal portion of the balloon material, confirming the complaint.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report due to a pinhole in the balloon material.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.In the report it states that negative pressure and lubrication were not applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use includes the following precautions: "prior to insertion of the balloon dilator, negative pressure is mandatory to maintain balloon deflation." and "apply a water-soluble lubricant to the balloon to allow easier passage through the accessory channel." in addition, the user is further instructed to "maintain negative pressure on the balloon dilator during introduction." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Another possible contributing factor to a pinhole/hole in the balloon material is if the balloon material comes into contact with a sharp object or a burr in the endoscope accessory channel.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that negative pressure and lubrication were not applied to the balloon prior to advancing down the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal balloon dilation, the physician used a cook eclipse ttc wire guided balloon dilator.It was reported [that] after the balloon reaches the stenosis site endoscopically, water is injected and a leak is detected.The procedure was completed by using another new device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21692540
Report Number1037905-2025-00237
Device Sequence Number8668328
Product Code KNQ
UDI-Device Identifier00827002256378
UDI-Public(01)00827002256378(17)260118(10)W4693034
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberG25637
Device Catalogue NumberECL-20X5.5
Device Lot NumberW4693034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 290 ULTRASOUND GASTROSCOPE
Patient Age62 YR
Patient SexFemale
Patient Weight63 KG